MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number B1050-080
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during preparation of the 5.0x80mm armada 35 balloon dilatation catheter (bdc) during attempted aspiration, continuous bubbles were noted coming into the inflation device.The bdc was not used and replaced with another balloon catheter to complete the procedure.There was no patient involvement and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.D4- the udi is not known as the part and lot number were not provided.
 
Additional Manufacturer Narrative
Visual inspection, functional testing, and scanning electron microscopy (sem) were performed on the returned device.The reported leak was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.The balloon was ultimately sent to the scanning electron microscopy (sem) lab for further analysis.The sem report determined the sample was documented as per customer request at the distal and proximal seals, luer bond areas and end of the inflation port.Radial cross sections through the luer revealed areas which suggest a gap may be present in the adhesive bond to the dual lumen.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported leak appears to be related to operational context.There was no damage noted to the balloon dilatation catheter (bdc) during inspection prior to use which suggests a product quality issue did not contribute to the reported difficulties.Return device analysis noted there was deformed material at the threads of the inflation port on hub.In this case, it is likely that the inflation device was over torqued during attempts to connect to the hub of the device, resulting in the noted damage to the threads of the hub and subsequently the reported leak.D4: part and lot number updated.

Brand Name
ARMADA¿
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21605973
Report Number2024168-2025-02654
Device Sequence Number18508486
Product Code LIT
UDI-Device Identifier08717648154621
UDI-Public(01)08717648154621(17)260731(10)30213G2
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberB1050-080
Device Catalogue NumberB1050-080
Device Lot Number30213G2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown